A case of drug-induced hypersensitivity syndrome showing transient immunosuppression before viral reactivation during treatment for pemphigus foliaceus

Hayato Takahashi, M. Tanaka, Akiko Tanikawa, A. Toyohara, Y. Ogo, A. Morimoto, R. Harato, M. Kobayashi, Masayuki Amagai

Research output: Contribution to journalArticle

15 Citations (Scopus)

Abstract

Drug-induced hypersensitivity syndrome (DIHS) is one of the most severe drug adverse reactions, with characteristic biphasic symptoms. Reactivation of human herpesvirus-6 (HHV-6) is frequently observed, although the cause of DIHS is still unknown. A patient developed DIHS during treatment with diaminodiphenylsulphone for pemphigus foliaceus. The number of lymphocytes in his peripheral blood, and titres of serum total IgG and IgM and anti-desmoglein1 antibody transiently decreased just before reactivation of HHV-6, cytomegalovirus and Epstein-Barr virus. This observation suggests that transient suppression of both cellular and humoral immunity may trigger viral reactivation, which leads to the development of the second phase of DIHS.

Original languageEnglish
Pages (from-to)33-35
Number of pages3
JournalClinical and Experimental Dermatology
Volume31
Issue number1
DOIs
Publication statusPublished - 2006 Jan

Fingerprint

Drug Hypersensitivity Syndrome
Pemphigus
Immunosuppression
Human Herpesvirus 6
Dapsone
Lymphocyte Count
Therapeutics
Humoral Immunity
Drug-Related Side Effects and Adverse Reactions
Cytomegalovirus
Human Herpesvirus 4
Cellular Immunity
Immunoglobulin M
Anti-Idiotypic Antibodies
Immunoglobulin G
Serum

ASJC Scopus subject areas

  • Dermatology

Cite this

A case of drug-induced hypersensitivity syndrome showing transient immunosuppression before viral reactivation during treatment for pemphigus foliaceus. / Takahashi, Hayato; Tanaka, M.; Tanikawa, Akiko; Toyohara, A.; Ogo, Y.; Morimoto, A.; Harato, R.; Kobayashi, M.; Amagai, Masayuki.

In: Clinical and Experimental Dermatology, Vol. 31, No. 1, 01.2006, p. 33-35.

Research output: Contribution to journalArticle

@article{4bbc896d08394a1a924fcb9c355d387e,
title = "A case of drug-induced hypersensitivity syndrome showing transient immunosuppression before viral reactivation during treatment for pemphigus foliaceus",
abstract = "Drug-induced hypersensitivity syndrome (DIHS) is one of the most severe drug adverse reactions, with characteristic biphasic symptoms. Reactivation of human herpesvirus-6 (HHV-6) is frequently observed, although the cause of DIHS is still unknown. A patient developed DIHS during treatment with diaminodiphenylsulphone for pemphigus foliaceus. The number of lymphocytes in his peripheral blood, and titres of serum total IgG and IgM and anti-desmoglein1 antibody transiently decreased just before reactivation of HHV-6, cytomegalovirus and Epstein-Barr virus. This observation suggests that transient suppression of both cellular and humoral immunity may trigger viral reactivation, which leads to the development of the second phase of DIHS.",
author = "Hayato Takahashi and M. Tanaka and Akiko Tanikawa and A. Toyohara and Y. Ogo and A. Morimoto and R. Harato and M. Kobayashi and Masayuki Amagai",
year = "2006",
month = "1",
doi = "10.1111/j.1365-2230.2005.01913.x",
language = "English",
volume = "31",
pages = "33--35",
journal = "Clinical and Experimental Dermatology",
issn = "0307-6938",
publisher = "Wiley-Blackwell",
number = "1",

}

TY - JOUR

T1 - A case of drug-induced hypersensitivity syndrome showing transient immunosuppression before viral reactivation during treatment for pemphigus foliaceus

AU - Takahashi, Hayato

AU - Tanaka, M.

AU - Tanikawa, Akiko

AU - Toyohara, A.

AU - Ogo, Y.

AU - Morimoto, A.

AU - Harato, R.

AU - Kobayashi, M.

AU - Amagai, Masayuki

PY - 2006/1

Y1 - 2006/1

N2 - Drug-induced hypersensitivity syndrome (DIHS) is one of the most severe drug adverse reactions, with characteristic biphasic symptoms. Reactivation of human herpesvirus-6 (HHV-6) is frequently observed, although the cause of DIHS is still unknown. A patient developed DIHS during treatment with diaminodiphenylsulphone for pemphigus foliaceus. The number of lymphocytes in his peripheral blood, and titres of serum total IgG and IgM and anti-desmoglein1 antibody transiently decreased just before reactivation of HHV-6, cytomegalovirus and Epstein-Barr virus. This observation suggests that transient suppression of both cellular and humoral immunity may trigger viral reactivation, which leads to the development of the second phase of DIHS.

AB - Drug-induced hypersensitivity syndrome (DIHS) is one of the most severe drug adverse reactions, with characteristic biphasic symptoms. Reactivation of human herpesvirus-6 (HHV-6) is frequently observed, although the cause of DIHS is still unknown. A patient developed DIHS during treatment with diaminodiphenylsulphone for pemphigus foliaceus. The number of lymphocytes in his peripheral blood, and titres of serum total IgG and IgM and anti-desmoglein1 antibody transiently decreased just before reactivation of HHV-6, cytomegalovirus and Epstein-Barr virus. This observation suggests that transient suppression of both cellular and humoral immunity may trigger viral reactivation, which leads to the development of the second phase of DIHS.

UR - http://www.scopus.com/inward/record.url?scp=33646082274&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=33646082274&partnerID=8YFLogxK

U2 - 10.1111/j.1365-2230.2005.01913.x

DO - 10.1111/j.1365-2230.2005.01913.x

M3 - Article

C2 - 16309475

AN - SCOPUS:33646082274

VL - 31

SP - 33

EP - 35

JO - Clinical and Experimental Dermatology

JF - Clinical and Experimental Dermatology

SN - 0307-6938

IS - 1

ER -